Alert archive / Michigan / Gale Warnings in 2025

Gale Warning 20, NWS Gaylord, MI

April 28, 2025

NWS Gaylord, MI issued this gale warning at Apr 28, 2025, 2:16 PM EDT. It took effect at Apr 28, 2025, 8:00 PM EDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2025, 2:16 PM EDT (18:16 UTC)
In effect from
Apr 28, 2025, 8:00 PM EDT
Expired
Apr 29, 2025, 10:48 PM EDT
In force
27 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

987 
WHUS73 KAPX 281816
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
216 PM EDT Mon Apr 28 2025

LMZ323-341-342-344>346-290230-
/O.EXT.KAPX.SC.Y.0051.000000T0000Z-250429T0000Z/
/O.UPG.KAPX.GL.A.0006.250429T0200Z-250429T1500Z/
/O.NEW.KAPX.GL.W.0020.250429T0000Z-250429T1500Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
216 PM EDT Mon Apr 28 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT
TUESDAY...

* WHAT...For the Small Craft Advisory, Highest gusts up to 35 kts
  from the south and highest waves around 5 feet. For the Gale 
  Warning, Highest gusts up to 40 kts from the south and highest 
  waves around 8 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...For the Small Craft Advisory, until 8 PM EDT this 
  evening. For the Gale Warning, from 8 PM this evening to 11 AM 
  EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>349-290230-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
216 PM EDT Mon Apr 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WHAT...Highest gusts up to 35 kts from the southwest and 
  highest waves around 8 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 11 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-290230-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
216 PM EDT Mon Apr 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 8 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
983 
WHUS73 KAPX 290140
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
940 PM EDT Mon Apr 28 2025

LMZ323-341-342-344>346-291030-
/O.CON.KAPX.GL.W.0020.000000T0000Z-250429T1500Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
940 PM EDT Mon Apr 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY...

* WHAT...Highest gusts up to 40 kts from the southwest and 
  highest waves around 8 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 11 AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>349-291030-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
940 PM EDT Mon Apr 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 8 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 11 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-291030-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
940 PM EDT Mon Apr 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 8 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
205 
WHUS73 KAPX 290629
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
229 AM EDT Tue Apr 29 2025

LHZ346>349-291430-
/O.UPG.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
/O.EXB.KAPX.GL.W.0020.250429T1500Z-250430T0300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
229 AM EDT Tue Apr 29 2025

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the west and highest 
  waves around 9 feet expected.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island, Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-341-342-344>346-291430-
/O.CON.KAPX.GL.W.0020.000000T0000Z-250429T1500Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
229 AM EDT Tue Apr 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...Highest gusts up to 35 kts from the southwest and 
  highest waves around 8 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345-291430-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
229 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 5 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-291430-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
229 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 9 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
442 
WHUS73 KAPX 291516
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1116 AM EDT Tue Apr 29 2025

LMZ323-341-342-344>346-291800-
/O.EXP.KAPX.GL.W.0020.000000T0000Z-250429T1500Z/
/O.NEW.KAPX.GL.W.0021.250429T1516Z-250429T1800Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1116 AM EDT Tue Apr 29 2025

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...Highest gusts up to 35 kts from the west and highest 
  waves around 6 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ321-322-292330-
/O.UPG.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
/O.EXB.KAPX.GL.W.0020.250429T1600Z-250430T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1116 AM EDT Tue Apr 29 2025

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 9 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ346>349-292330-
/O.CON.KAPX.GL.W.0020.000000T0000Z-250430T0300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1116 AM EDT Tue Apr 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the west and highest 
  waves around 9 feet expected.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island, Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345-292330-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
1116 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 5 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
616 
WHUS73 KAPX 292020
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
420 PM EDT Tue Apr 29 2025

LHZ346>349-300300-
/O.CON.KAPX.GL.W.0020.000000T0000Z-250430T0300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
420 PM EDT Tue Apr 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the west and highest 
  waves around 9 feet expected.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island, Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ321-322-300300-
/O.CON.KAPX.GL.W.0020.000000T0000Z-250430T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
420 PM EDT Tue Apr 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 9 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-341-342-344>346-300300-
/O.NEW.KAPX.SC.Y.0052.250429T2020Z-250430T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
420 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 35 kts from the northwest and 
  highest waves around 8 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-300300-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
420 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 5 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
399 
WHUS73 KAPX 300248
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1048 PM EDT Tue Apr 29 2025

LHZ346>349-LSZ321-322-300400-
/O.CAN.KAPX.GL.W.0020.000000T0000Z-250430T0300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1048 PM EDT Tue Apr 29 2025

...GALE WARNING IS CANCELLED...

$$

LHZ345-300400-
/O.CAN.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
1048 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LMZ323-341-342-344>346-300400-
/O.CAN.KAPX.SC.Y.0052.000000T0000Z-250430T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1048 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 28, 1:53 PM EDT, 23 minutes earlier. Its key messages:

  • Elevated Fire Danger (at a minimum) today
  • Strong to severe thunderstorms and widespread breezy/gusty conditions tonight into Tuesday.
Area forecast discussion, Apr 28, 1:53 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
153 PM EDT Mon Apr 28 2025

.KEY MESSAGES...

- Elevated Fire Danger (at a minimum) today

- Strong to severe thunderstorms and widespread breezy/gusty
  conditions tonight into Tuesday.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 334 AM EDT Mon Apr 28 2025

Pattern/synopsis: High pressure is moving east from Lakes
Erie/Ontario. The primary surface low will move ene/ne from the
northern plains, crossing Lk Superior this evening on the way
toward the tip of James Bay. The trailing cold front will only
get dragged into eastern upper MI by 12Z Tuesday. Return flow
will gradually increase today and tonight, up until cold frontal
passage late tonight/Tuesday.

Forecast: A lot going on. Fire wx first. Strong surface heating
will be realized until midday, with convective debris clouds
increasing w to e during the afternoon. A tightening pressure
gradient and deep mixing will increase winds as the day
proceeds. Gusts to 25-30mph in the afternoon. Surface dew
points will start to climb in the afternoon, as moist advection
wins out over mixing, and as cloud cover limits said mixing. But
dew points and RH values will be quite low today, with
increasing winds. Favored guidance in these scenarios (NBM10Pct
for dry dew points, BcConShort for warmer temps) gets ne lower
MI to marginal red flag conditions today (min RH at 25%). Nw
lower, which moistens and clouds up a little faster, is 25-30%.
(This is excepting local downsloping locales like TVC, which
will go slightly lower.)

Initial fire wx forecasts this morning will go out with elevated
fire danger wording, as was agreed to in discussions with
USFS/DNR yesterday. But a stronger response may need to be
considered.

Return of rich BL moisture will take place west of Lake MI
today. We don't see appreciable instability here during the
daylight hours until very late, when the low level jet starts to
develop and veer, allowing a bit of a tap off of WI. Weak
elevated instability, on the order of a few hundred J/kg, could
advect over and across the lake. Incoming decaying convection
becomes more likely by then. After little/no precip thru early
afternoon, pops do gradually increase nw of a MBL-GLR-Rogers
line thru early evening. This is just residual showers (no
thunder thru 00Z), with the highest pops in western Chip/Mack
Cos.

1km winds ramp up to 55-65kt late evening/overnight, sw in the
evening and wsw overnight. This will transport a drastically
different airmass into the region...just aloft. MuCape values
somewhat in excess of 1k g/kg overspread the forecast area in
the evening and early overnight. Surface based instability will
not be obviously present, but stability will become weaker
late, when surface dew points climb into and thru the 50s.
Convection will become numerous to widespread tonight, in
eastern upper, nw and n central lower MI. Given the prominent
wind fields just above the surface, there is certainly some
opportunity for convection that moves in from upstream tonight
to pose wind/hail threats in particular (and in that order). A
tornado is not out of the question either. Low-level directional
shear is most substantial early tonight, when instability is
just arriving. Wind fields are more unidirectional overnight.

Synoptic wind gusts will increase to 30-35mph tonight,
reflecting the tight pressure gradient and much stronger winds
just off the surface. Stability factors look to preclude us
mixing down more than that.

Max temps today in the 60s in eastern upper MI, near 70f to the
lower 70s in most of northern lower MI (TVC probably takes a run
at 75f). Temps will relatively steady tonight, 60s in northern
lower MI and 50s in eastern upper.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 334 AM EDT Mon Apr 28 2025

A cold front will progress across the region Tuesday morning and
early afternoon, possibly accompanied by a few showers or storms.
There is a marginal risk for isolated severe storms. It will be
windy Tuesday with gusts between 30 and 40 mph. Turning sharply
colder during the afternoon with falling temperatures. Clearing and
cold with diminishing winds Tuesday night. Wednesday will feature
lots of sunshine along with seasonable temperatures as high pressure
dominates the region. A developing area of low pressure will then
likely lead to showers Thursday, with chances of showers possibly
lingering into Friday. Temperatures will turn cooler once again.
Cool temperatures likely continue into Saturday followed by expected
warmer readings Sunday. No precipitation is anticipated next weekend
with high pressure in control at the surface and aloft.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 144 PM EDT Mon Apr 28 2025

VFR conditions will persist through ~03Z tonight. S winds remain
15 to 20kts with G25 to 30kts during this time. Chances for TSRA
after 03Z will linger through the period. W/S of 40 - 50+ mph
at 2 kft overnight due to strong LLJ. Isolated TS chances from
03Z to 06Z, then more scattered TS coverage from 06Z thru 12Z as
storms move from W-E across northern MI. A few could impact
terminals, leading to MVFR/IFR cigs/vis and frequent lightning.
Damaging wind gusts and large hail are also possible hazards
with storms. Chances for TSRA shift to NE lower Tuesday morning.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Red Flag Warning until 6 PM EDT this evening for MIZ016-020-
     021-025>027-031>033-099.
     Red Flag Warning until 8 PM EDT this evening for MIZ017-018-
     022>024-028>030-034>036-041-042.
MARINE...Small Craft Advisory until 11 PM EDT Tuesday for LHZ345>349.
     Small Craft Advisory until 8 PM EDT this evening for LMZ323-
     341-342-344>346.
     Gale Warning from 8 PM this evening to 11 AM EDT Tuesday for
     LMZ323-341-342-344>346.
     Small Craft Advisory until 11 PM EDT Tuesday for LSZ321-322.

&&

SHORT TERM...JZ
LONG TERM...AJS
AVIATION...ELD
Hazardous weather outlook, Apr 28, 11:48 AM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1148 AM EDT Mon Apr 28 2025

MIZ016>018-020>036-041-042-086>088-095>099-291600-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1148 AM EDT Mon Apr 28 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

Critical fire weather conditions today. South winds of 10 to 15
mph with frequent gusts up to 30 mph and minimum relative
humidity values of 20% to 30%. Please see the latest Red Flag
warning for more details.

There is a chance for thunderstorms after 8 pm. Severe
thunderstorms are possible. The best chance for severe storms will
be over eastern upper and northwest lower Michigan. Damaging wind
gusts and large hail will be the primary threats. Isolated
tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for thunderstorms Tuesday morning into early
afternoon. An isolated severe storm is possible in northern lower
Michigan, producing damaging winds.

Windy conditions are expected Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-291600-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1148 AM EDT Mon Apr 28 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

There is a chance for thunderstorms after 8 pm. Severe
thunderstorms are possible. The best chance for severe storms will
be over Lake Michigan and Lake Superior. Damaging wind
gusts and large hail will be the primary threats.

Gale force gusts are possible on Lake Michigan late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for thunderstorms Tuesday morning into early
afternoon. An isolated severe storm is possible on Lake Huron,
producing damaging winds.

Gale force gusts are possible Tuesday on Lake Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:13 AM EDTSmall Craft AdvisoryAPX43 hr
Apr 28, 9:00 AM EDTRed Flag WarningAPXAlcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 17 more11 hr

Nearby

Gale Warnings in Michigan, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.